zbMATH — the first resource for mathematics

Monotone mappings of universal dendrites. (English) Zbl 0726.54012
The author first gives some auxiliary properties of local dendrites and then recalls, for \(m\in \{3,4,...,\omega \}\), a construction of \(D_ m\), the standard universal dendrite of order m, first given in T. Ważewski’s doctoral dissertation and later refined and simplified by K. Menger. After showing some of the basic properties \(D_ m\), the author studies mappings of \(D_ m\) onto itself that are either homeomorphisms, near homeomorphisms or monotone mappings. Starting with some results of H. Kato for \(D_ 3\), the author generalizes these results to \(D_ m\). For example, Kato showed that for each two points of order 3 of \(D_ 3\), there exists a homeomorphism of \(D_ 3\) onto itself mapping one of the points onto the other if and only if the two points are of the same Menger-Urysohn order. The author extends this result to all universal dendrites of order \(m\in \{3,4,...,\omega \}\). Kato also showed that every monotone mapping of \(D_ 3\) onto itself is a near homeomorphism and that \(D_ 3\) is homogeneous with respect to monotone mappings. The author strengthens these results as follows. Theorem 1. For each \(m\in \{4,5,...,\omega \}\), there exists a monotone mapping of \(D_ m\) onto itself which is not a near homeomorphism. - Theorem 2. Every standard universal dendrite \(D_ m\) of order \(m\in \{3,4,...,\omega \}\) is homogeneous with respect to monotone mappings. - The author also studies dendrites which are monotone equivalent to the standard universal dendrites of order \(m\in \{3,4,...,\omega \}\).

54C10 Special maps on topological spaces (open, closed, perfect, etc.)
54F50 Topological spaces of dimension \(\leq 1\); curves, dendrites
Full Text: DOI
[1] Bestwina, M., Stabilizing fake Hilbert spaces, Topology appl., 26, 293-305, (1987) · Zbl 0628.57013
[2] Brown, M., Some applications of an approximation theorem for inverse limits, Proc. amer. math. soc., 11, 478-483, (1960) · Zbl 0113.37705
[3] Charatonik, J.J., Confluent mappings and unicoherence of continua, Fund. math., 56, 213-220, (1964) · Zbl 0134.18904
[4] Charatonik, J.J., On fans, Dissertationes math. (rozprawy mat.), 54, 1-40, (1967) · Zbl 0163.44604
[5] Charatonik, J.J., Fixed point property for monotone mappings of hereditarily stratified λ-dendroids, Bull. acad. polon. sci. ser. sci. math. astronom. phys., 16, 931-936, (1968) · Zbl 0176.20301
[6] Charatonik, J.J., Open mappings of universal dendrites, Bull. acad. polon. sci. ser. sci. math., 28, 489-494, (1980) · Zbl 0469.54019
[7] Gehman, H.M., Concerning the subsets of a plane continuous curve, Ann. of math., 27, 29-46, (1925) · JFM 51.0463.01
[8] Gordh, G.R.; Lum, L., Monotone retracts and some characterizations of dendroids, Proc. amer. math. soc., 59, 156-158, (1976) · Zbl 0304.54034
[9] Kato, H., Generalized homogeneity of continua and a question of J.J. charatonik, Houston J. math., 13, 51-63, (1987) · Zbl 0635.54017
[10] Kato, H., On problems of H. cook, Topology appl., 26, 219-228, (1987) · Zbl 0612.54042
[11] Kuratowski, K., Topology, Vol. I, (1966), Academic Press New York, PWN, Warsaw
[12] Kuratowski, K., Topology, Vol. II, (1968), Academic Press New York, PWN, Warsaw
[13] Lum, L., A characterization of local connectivity in dendroids, (), 331-338
[14] Maćkowiak, T., On some examples of monostratic λ-dendroids, Fund. math., 87, 79-88, (1975) · Zbl 0315.54044
[15] Maćkowiak, T., The hereditary classes of mappings, Fund. math., 97, 123-150, (1977) · Zbl 0357.54024
[16] McAuley, L.F., Some fundamental theorems and problems related to monotone mappings, (), 1-36
[17] McAuley, L.F., Spaces of certain non-alternating mappings, Duke math. J., 38, 43-50, (1971) · Zbl 0212.27801
[18] Menger, K., Kurventheorie, (1932), Teubner Stuttgart · JFM 58.1205.02
[19] Nikiel, J., A characterization of dendroids with uncountably many end-points in the classical sense, Houston J. math., 9, 421-432, (1983) · Zbl 0537.54029
[20] Nikiel, J., On gehman dendroids, Glasnik mat., 20, 40, 203-214, (1985) · Zbl 0684.54021
[21] Urysohn, P., Mémoire sur LES multiplicités cantoriennes; seconde partie: LES lignes cantoriennes, Verh. konink. acad. wetensch. Amsterdam, 13, 1-172, (1928), 1 sectie · JFM 54.0619.01
[22] Wazewski, T., Sur LES courbes de Jordan ne renfermant aucune courbe simple fermée de Jordan, Ann. soc. polon. math., 2, 49-170, (1923) · JFM 50.0373.02
[23] Whyburn, G.T., Analytic topology, (1942), Amer. Math. Soc Providence, RI
[24] Whyburn, G.T., Monotoneity of limit mappings, Duke math. J., 29, 465-470, (1962) · Zbl 0106.16201
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.